Alert archive / Wyoming / High Wind Warnings in 2011
High Wind Warning 24, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 14, 2011, 7:32 AM MST for Fremont County, Wyoming. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2011, 7:32 AM MST (14:32 UTC)
- Expired
- Nov 14, 2011, 6:52 PM MST
- In force
- 11 hr
- Issued by
- NWS Riverton, WY
County Fremont County, WY
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 2.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2549 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856 WWUS75 KRIW 141432 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 732 AM MST MON NOV 14 2011 ...HIGH WINDS FOR THE LANDER FOOTHILLS THIS MORNING... .HIGH WINDS WILL CONTINUE ALONG THE LANDER FOOTHILLS THIS MORNING AS VERY STRONG WINDS MOVE OVER THE WIND RIVER MOUNTAINS AND THEN SURFACE IN THE LANDER FOOTHILLS. WYZ018-141800- /O.NEW.KRIW.HW.W.0024.111114T1432Z-111114T1800Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 732 AM MST MON NOV 14 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. * SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE AROUND THE LANDER FOOTHILLS MUCH OF THIS MORNING. * WIND...WEST 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH. * IMPACTS...THESE STRONG WINDS WILL LIKELY BREAK TREE BRANCHES AND CAUSE POTENTIAL TRAVEL PROBLEMS DUE TO THEIR ERRATIC AND VERY GUSTY NATURE. USE CAUTION IF DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES THROUGH THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
6 follow-up statements
340 WWUS75 KRIW 141620 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 920 AM MST MON NOV 14 2011 ...HIGH WINDS FOR THE LANDER FOOTHILLS THIS MORNING... .HIGH WINDS WILL CONTINUE ALONG THE LANDER FOOTHILLS THIS MORNING AS VERY STRONG WINDS MOVE OVER THE WIND RIVER MOUNTAINS AND THEN SURFACE IN THE LANDER FOOTHILLS. WYZ018-141800- /O.CON.KRIW.HW.W.0024.000000T0000Z-111114T1800Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 920 AM MST MON NOV 14 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE AROUND THE LANDER FOOTHILLS MUCH OF THIS MORNING. WINDS HAVE GUSTED AS HIGH WAS 67 MPH AT THE LANDER AIRPORT THIS MORNING. AS OF 915 AM THIS MORNING...WINDS WERE STILL GUSTING TO 60 MPH AT THE LANDER AIRPORT. * WIND...WEST 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH. * IMPACTS...THESE STRONG WINDS WILL LIKELY BREAK TREE BRANCHES AND CAUSE POTENTIAL TRAVEL PROBLEMS DUE TO THEIR ERRATIC AND VERY GUSTY NATURE. USE CAUTION IF DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES THROUGH THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
748 WWUS75 KRIW 141732 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1032 AM MST MON NOV 14 2011 ...HIGH WINDS FOR THE LANDER FOOTHILLS THIS MORNING AND FOR THE WIND RIVER BASIN THROUGH THIS EVENING... .HIGH WINDS WILL CONTINUE ALONG THE LANDER FOOTHILLS THIS MORNING BEFORE DECREASING BELOW HIGH WIND LEVELS. THE HIGH WINDS WILL THEN DEVELOP ACROSS THE WIND RIVER BASIN AND CONTINUE THROUGH THIS EVENING AS A STRONG JET MOVES RIGHT OVERHEAD AND COMBINES WITH AN INCREASING SURFACE PRESSURE GRADIENT. WYZ017-142300- /O.EXB.KRIW.HW.W.0024.000000T0000Z-111115T0600Z/ WIND RIVER BASIN- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI 1032 AM MST MON NOV 14 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * SUMMARY AND TIMING...WINDS WILL CONTINUE TO INCREASE ACROSS THE WIND RIVER BASIN INTO THE AFTERNOON HOURS AND CONTINUE THROUGH THIS EVENING. * WIND...WEST 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH. WINDS WILL LIKELY BE A LITTLE LESS AROUND SHOSHONI WITH GUSTS OF 40 TO 50 MPH POSSIBLE. * IMPACTS...THESE STRONG WINDS WILL LIKELY BREAK TREE BRANCHES AND CAUSE POTENTIAL TRAVEL PROBLEMS DUE TO THEIR ERRATIC AND VERY GUSTY NATURE. USE CAUTION IF DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES THROUGH THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ018-141845- /O.CON.KRIW.HW.W.0024.000000T0000Z-111114T1800Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 1032 AM MST MON NOV 14 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE AROUND THE LANDER FOOTHILLS MUCH OF THIS MORNING. WINDS HAVE GUSTED AS HIGH WAS 67 MPH AT THE LANDER AIRPORT THIS MORNING. AS OF 1015 AM THIS MORNING...WINDS WERE STILL GUSTING NEAR 60 MPH AT THE LANDER AIRPORT. * WIND...WEST 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH. * IMPACTS...THESE STRONG WINDS WILL LIKELY BREAK TREE BRANCHES AND CAUSE POTENTIAL TRAVEL PROBLEMS DUE TO THEIR ERRATIC AND VERY GUSTY NATURE. USE CAUTION IF DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES THROUGH THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
527 WWUS75 KRIW 141800 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1100 AM MST MON NOV 14 2011 ...HIGH WINDS FOR THE LANDER FOOTHILLS UNTIL 2 PM THIS AFTERNOON AND FOR THE WIND RIVER BASIN THROUGH 11 PM THIS EVENING... .HIGH WINDS WILL CONTINUE ALONG THE LANDER FOOTHILLS THROUGH EARLY THIS AFTERNOON BEFORE DECREASING BELOW HIGH WIND LEVELS. HIGH WINDS WILL ALSO DEVELOP ACROSS THE WIND RIVER BASIN BY EARLY AFTERNOON AND CONTINUE THROUGH THIS EVENING AS A STRONG JET MOVES RIGHT OVERHEAD AND COMBINES WITH AN INCREASING SURFACE PRESSURE GRADIENT. WYZ018-142100- /O.EXT.KRIW.HW.W.0024.000000T0000Z-111114T2100Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 1100 AM MST MON NOV 14 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE AROUND THE LANDER FOOTHILLS THROUGH EARLY THIS AFTERNOON. WINDS HAVE GUSTED AS HIGH WAS 67 MPH AT THE LANDER AIRPORT THIS MORNING. AT 10 AM THIS MORNING...A GUST TO 65 MPH WAS REPORTED. AS OF 11 AM...WINDS WERE STILL GUSTING AROUND 55 MPH. * WIND...WEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...THESE STRONG WINDS WILL LIKELY BREAK TREE BRANCHES AND CAUSE POTENTIAL TRAVEL PROBLEMS DUE TO THEIR ERRATIC AND VERY GUSTY NATURE. USE CAUTION IF DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES THROUGH THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ017-142100- /O.CON.KRIW.HW.W.0024.000000T0000Z-111115T0600Z/ WIND RIVER BASIN- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI 1100 AM MST MON NOV 14 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * SUMMARY AND TIMING...WINDS WILL CONTINUE TO INCREASE ACROSS THE WIND RIVER BASIN INTO THE AFTERNOON HOURS AND CONTINUE THROUGH THIS EVENING. * WIND...WEST 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH. WINDS WILL LIKELY BE A LITTLE LESS AROUND SHOSHONI WITH GUSTS OF 40 TO 50 MPH POSSIBLE. * IMPACTS...THESE STRONG WINDS WILL LIKELY BREAK TREE BRANCHES AND CAUSE POTENTIAL TRAVEL PROBLEMS DUE TO THEIR ERRATIC AND VERY GUSTY NATURE. USE CAUTION IF DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES THROUGH THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
496 WWUS75 KRIW 142056 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 156 PM MST MON NOV 14 2011 ...HIGH WIND WARNING FOR THE WIND RIVER BASIN THROUGH 11 PM THIS EVENING... .HIGH WINDS WILL BE A POSSIBILITY THROUGH THIS EVENING. A STRONG JET WILL MOVE OVERHEAD AND COMBINE WITH AN INCREASING SURFACE PRESSURE GRADIENT TO PRODUCE THESE HIGH WINDS. WYZ018-142200- /O.EXP.KRIW.HW.W.0024.000000T0000Z-111114T2100Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 156 PM MST MON NOV 14 2011 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON. THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE ON TIME FOR THE LANDER FOOTHILLS. STRONG WINDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH ARE STILL EXPECTED THE REMAINDER OF THE AFTERNOON. $$ WYZ017-150600- /O.CON.KRIW.HW.W.0024.000000T0000Z-111115T0600Z/ WIND RIVER BASIN- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI 156 PM MST MON NOV 14 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * SUMMARY AND TIMING...WINDS WILL CONTINUE TO INCREASE ACROSS THE WIND RIVER BASIN INTO THE LATE AFTERNOON HOURS AND CONTINUE THROUGH THIS EVENING. THE RIVERTON AIRPORT HAS GUSTED OVER 50 MPH NUMEROUS TIMES IN THE PAST COUPLE HOURS. STRONGER GUSTS OVER 60 MPH ARE STILL EXPECTED INTO THE EVENING HOURS. * WIND...WEST 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH. WINDS WILL LIKELY BE A LITTLE LESS AROUND SHOSHONI WITH GUSTS OF 40 TO 50 MPH POSSIBLE. * IMPACTS...THESE STRONG WINDS WILL LIKELY BREAK TREE BRANCHES AND CAUSE POTENTIAL TRAVEL PROBLEMS DUE TO THEIR ERRATIC AND VERY GUSTY NATURE. USE CAUTION IF DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES THROUGH THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
894 WWUS75 KRIW 142233 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 333 PM MST MON NOV 14 2011 ...HIGH WIND WARNING FOR THE WIND RIVER BASIN THROUGH 11 PM THIS EVENING... .HIGH WINDS WILL CONTINUE TO BE A POSSIBILITY THROUGH THIS EVENING. A STRONG JET WILL MOVE OVERHEAD AND COMBINE WITH AN INCREASING SURFACE PRESSURE GRADIENT TO PRODUCE THESE HIGH WINDS. WYZ017-150600- /O.CON.KRIW.HW.W.0024.000000T0000Z-111115T0600Z/ WIND RIVER BASIN- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI 333 PM MST MON NOV 14 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * SUMMARY AND TIMING...THE POTENTIAL FOR ANOTHER ROUND OF HIGH WINDS WILL BE VERY POSSIBLE ACROSS THE WIND RIVER BASIN INTO THE EVENING HOURS. THE RIVERTON AIRPORT HAD SUSTAINED WINDS AROUND 40 MPH FOR OVER 2 HOURS EARLY THIS AFTERNOON. * WIND...WEST 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH. WINDS WILL LIKELY BE A LITTLE LESS AROUND SHOSHONI WITH GUSTS OF 40 TO 50 MPH POSSIBLE. * IMPACTS...THESE STRONG WINDS WILL LIKELY BREAK TREE BRANCHES AND CAUSE POTENTIAL TRAVEL PROBLEMS DUE TO THEIR ERRATIC AND VERY GUSTY NATURE. USE CAUTION IF DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES THROUGH THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
787 WWUS75 KRIW 150152 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 652 PM MST MON NOV 14 2011 WYZ017-150300- /O.CAN.KRIW.HW.W.0024.000000T0000Z-111115T0600Z/ WIND RIVER BASIN- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI 652 PM MST MON NOV 14 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED CONSIDERABLY SINCE SUNSET AND ARE NO LONGER EXPECTED TO REACH HIGH WIND CRITERIA. $$ 21
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 14, 7:23 AM MST, 9 minutes earlier.
Area forecast discussion, Nov 14, 7:23 AM MST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 723 AM MST MON NOV 14 2011 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT UPDATED TO ISSUE A HIGH WIND WARNING FOR THE LANDER FOOTHILLS. ONGOING MOUNTAIN WAVE EVENT HAS ALREADY PRODUCED 67 MPH WINDS AT THE LANDER AIRPORT. A QUICK LOOK AT THE 06Z WRF SHOWS THE MOUNTAIN WAVE PEAKING IN THE NEXT HOUR BEFORE SLOWLY DECREASING AND THEN STRENGTHENING POSSIBLY AGAIN LATER THIS AFTERNOON OR EVENING. WILL LOOK AT THIS MORE CLOSELY FOR THE AFTERNOON PACKAGE. FAST WESTERLY FLOW CONTINUES TO KEEP WINDS ELEVATED ACROSS AREA MOUNTAIN RANGES AND OCCASIONALLY THE FOOTHILLS AND THROUGH THE WIND CORRIDOR. WINDS WILL AGAIN FLIRT WITH WARNING CRITERIA IN FAVORED AREAS TODAY. SOME MID LEVEL MOISTURE WILL BE CAUGHT UP IN THE WESTERLY FLOW...KEEPING SNOW IN THE WEST THROUGH THE PERIOD. SNOW FALL AMOUNTS WILL REMAIN SUB ADVISORY BUT COULD ADD UP TO A SIGNIFICANT AMOUNT OVER THE NEXT SEVERAL DAYS. THE CONTINUED STRONG WINDS OVER HIGHER ELEVATIONS WILL INCREASE THE IMPACT OF THE SNOWFALL BY REDUCING VISIBILITY IN BLOWING SNOW AND CAUSING LARGE DRIFTS. AN ARCTIC FRONT WILL DIVE SOUTH ON TUESDAY BUT IT WILL CARRY VERY LITTLE ADDITIONAL MOISTURE WITH IT...MAIN IMPACT WILL BE A SIGNIFICANT DROP IN TEMPERATURES ON TUESDAY AND WEDNESDAY MORNING. A PASSING SHORT WAVE ON WEDNESDAY WILL DRAG SNOWFALL FURTHER SOUTH INTO CENTRAL WYOMING. SNOWFALL WILL BE LIGHT. .LONG TERM...THURSDAY THROUGH MONDAY WEST FLOW ALOFT ON THURSDAY WITH AN INCREASE IN MOISTURE FOR THE WESTERN MOUNTAINS AND VALLEYS. DRY ELSEWHERE WITH BREEZY AREAS. FRIDAY THROUGH SATURDAY NIGHT STILL LOOKS UNSETTLED WITH A CHANGE TO COLDER TEMPS AND SNOW. A COLD FRONT IS STILL FORECAST TO SLIDE INTO NORTHERN WY BY FRIDAY MORNING AND MOVE INTO CENTRAL WY FRIDAY NIGHT. THE BIG CHANGE TO THE WEATHER PATTERN TONIGHT IS THAT THE GFS AND ECMWF MODELS SWING A TROUGH THROUGH THE ROCKIES FRIDAY NIGHT THROUGH SATURDAY NIGHT INSTEAD OF DIGGING IT ALONG THE WEST COAST. THIS STILL MEANS DECENT SNOW FOR THE MOUNTAINS. FOR THE LOWER ELEVATIONS A CHANCE OF SNOW FOR MOST LOCATIONS FRIDAY NIGHT AND SATURDAY AS THE TROUGH MOVES THROUGH WY. PRECIP WINDS DOWN SATURDAY NIGHT. THEN SUNDAY AND NEXT MONDAY LOOK MOSTLY DRY FOR AREAS EAST OF THE DIVIDE. IN THE WEST...LOW CHANCE OF SNOW FOR THE MOUNTAINS SEEMS FINE WITH SOME MOISTURE AND A POTENTIAL WEATHER SYSTEM MOVING THROUGH THE NORTHERN ROCKIES SUNDAY NIGHT AND MONDAY. MILD HIGH TEMPS ON THURSDAY...THEN COOLER FRIDAY. EXPECT SATURDAY AND SUNDAY TO BE THE COLDEST DAYS...THEN SOME MODERATION NEXT MONDAY. .AVIATION.../12Z ISSUANCE/ VERY WINDY CONDITIONS...MOUNTAIN SNOW SHOWERS AND LOW CEILINGS/TURBULENCE ACROSS MOUNTAIN PASSES WILL BE THE MAIN AVIATION CONCERNS. WINDY WESTERLY WINDS WILL CONTINUE OVER MUCH OF THE REGION...ESPECIALLY ON THE EAST SLOPES EAST OF THE DIVIDE...AS WELL AS THE TYPICAL WINDY CORRIDOR FROM KRKS TO KCPR. WINDS SHOULD REMAIN STRONG THROUGH TODAY...BUT FINALLY TREND WEAKER TONIGHT. SCATTERED TO NUMEROUS MOUNTAIN SNOW SHOWERS ARE EXPECTED THROUGH THE FORECAST PERIOD...WITH SOME FLURRIES OVER THE WESTERN VALLEYS. KEPT TAF SITES VFR...BUT OCCASIONAL MVFR CEILINGS/VISIBILITY ARE POSSIBLE FOR WESTERN TAF SITES...ESPECIALLY FOR KJAC. MOUNTAINS WILL BE OBSCURED MUCH OF THE FORECAST PERIOD...AND TURBULENCE NEAR MOUNTAINS SHOULD REMAIN SEVERE TODAY. .FIRE WEATHER... COLD WINTER WEATHER WILL CONTINUE OVER WESTERN AND CENTRAL WYOMING WITH STRONG WEST WINDS OVER THE MOUNTAINS AND ACROSS THE EASTERN AREAS. PERIODS OF LIGHT SNOW WILL CONTINUE OVER THE WESTERN MOUNTAINS. THE COLDEST TEMPERATURES WILL BE IN THE WESTERN VALLEYS WITH WARMING ALONG AND NEAR THE EAST SLOPES OF THE MOUNTAINS. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 11 AM MST THIS MORNING WYZ018. && UPDATE...SKRBAC SHORT TERM...ALLEN LONG TERM...AR AVIATION...AR FIRE WEATHER...ALLEN
Hazardous weather outlook, Nov 14, 7:26 AM MST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 726 AM MST MON NOV 14 2011 WYZ001>020-022>030-151200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 726 AM MST MON NOV 14 2011 ...HIGH WIND WARNING FOR THE LANDER FOOTHILLS UNTIL 1100 AM MST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT HIGH WINDS ARE EXPECTED AROUND THE LANDER FOOTHILLS THROUGH MUCH OF THE MORNING HOURS BEFORE DECREASING SOME. WEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH WILL CONTINUE AT TIMES THIS MORNING. STRONG WINDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH WILL BLOW ELSEWHERE AROUND CENTRAL WYOMING TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY THROUGH THURSDAY...INTERMITTENT ACCUMULATING SNOW WITH AREAS OF BLOWING SNOW IN THE NORTHERN AND WESTERN MOUNTAINS. FRIDAY...A CHANCE OF SNOW IN THE WEST AND NORTH. FRIDAY NIGHT THROUGH SATURDAY NIGHT...A STORM SYSTEM MOVES THROUGH THE REGION BRINGING THE POTENTIAL FOR MODERATE TO HEAVY SNOW IN THE MOUNTAINS...WITH A GOOD CHANCE OF SNOW OVER MUCH OF THE LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG WINDS AND ANY WIND DAMAGE. PLEASE REPORT SNOWFALL AMOUNTS AS WELL. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Nov 14, 5:26 AM MST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 526 AM MST MON NOV 14 2011 WYZ019-142300- GREEN MOUNTAINS AND RATTLESNAKE RANGE- 526 AM MST MON NOV 14 2011 ANOTHER VERY WINDY DAY WILL OCCUR. A WEST WIND OF 30 TO 35 MPH WITH GUSTS BETWEEN 45 AND 55 MPH WILL BE COMMON. LOCALLY HIGHER WIND GUSTS MAY OCCUR AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION ALONG HIGHWAY 789 FROM SWEETWATER STATION TO MUDDY GAP. BE PREPARED FOR STRONG AND SUDDEN WIND GUSTS. WYZ027>030-142300- EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER- SOUTH LINCOLN COUNTY- 526 AM MST MON NOV 14 2011 ANOTHER VERY WINDY DAY WILL OCCUR. A WEST WIND OF 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH WILL BE COMMON. LOCALLY HIGHER WIND GUSTS MAY OCCUR AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION ALONG INTERSTATE 80 FROM LITTLE AMERICA TO THE CARBON COUNTY LINE. HIGHWAY 30 FROM GRANGER TO KEMMERER WILL ALSO SEE THE GUSTY WIND TODAY. BE PREPARED FOR STRONG AND SUDDEN WIND GUSTS. AR
Special weather statement, Nov 14, 5:57 AM MST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 557 AM MST MON NOV 14 2011 WYZ002-015-142300- ABSAROKA MOUNTAINS-WIND RIVER MOUNTAINS EAST- 400 PM MST MON NOV 14 2011 ANOTHER VERY WINDY DAY WILL OCCUR OVER MOUNTAINS. A WEST WIND OF 30 TO 35 MPH WITH GUSTS BETWEEN 45 AND 55 MPH WILL BE COMMON. LOCALLY HIGHER WIND GUSTS MAY OCCUR AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION ALONG CHIEF JOSEPH HIGHWAY...AS WELL AS NEAR SOUTH PASS. BE PREPARED FOR STRONG AND SUDDEN WIND GUSTS. WYZ016-142300- UPPER WIND RIVER BASIN- 400 PM MST MON NOV 14 2011 ANOTHER VERY WINDY DAY WILL OCCUR. A WEST WIND OF 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH WILL BE COMMON. LOCALLY HIGHER WIND GUSTS MAY OCCUR AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION ALONG US 26 NEAR DUBOIS. BE PREPARED FOR STRONG AND SUDDEN WIND GUSTS. AR
Special weather statement, Nov 14, 6:20 AM MST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 620 AM MST MON NOV 14 2011 WYZ018-142300- LANDER FOOTHILLS- 620 AM MST MON NOV 14 2011 THROUGH THE DAY TODAY...STRONG WEST TO SOUTHWEST WINDS BETWEEN 25 AND 40 MPH...WITH GUSTS UP TO 50 MPH WILL CONTINUE ACROSS THE LANDER FOOTHILLS. LOCALLY HIGHER WIND GUSTS MAY OCCUR AT TIMES. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC NEAR LANDER DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. TL
Nearby
High Wind Warnings in Wyoming, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.